Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 19, 1996, 10:30 PM CDT for Saline County, Williamson County, Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1996, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 19, 1996, 11:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:45 PM CDT | Thunderstorm Wind 52 | Johnston City, IL | |
| Apr 19, 10:46 PM CDT | Hail 0.75 | Raleigh, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200331 TORPAH ILC165-199-200430- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1030 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ILLINOIS ...SALINE COUNTY...WILLIAMSON COUNTY A POSSIBLE TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR ELDORADO BY 1055 PM. AT 1027 PM DOPPLER RADAR INDICATED A POSSIBLE TORNADO 5 MILES NORTHEAST OF MARION NEAR CORINTH. MOVEMENT WAS TO THE EAST AT 40 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. SPODEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 8:18 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 19, 8:18 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT FRI APR 19 1996 ATMOSPHERE ACROSS FA STILL VERY UNSTABLE AT 00Z AS INDICATED BY ADAP LIS OF ABOUT MINUS 8. SEVERE/TORNADIC STORMS OVER NORTHERN PART OF FA IN AREA OF BEST THETA ADVECTION. 00Z SFC ANALYSIS SHOWED AXIS OF 65 DEWPOINTS JUST E OF MISS RIVER WITH COLD FRONT/DRYLINE FROM NEAR COU TO JUST EAST OF SGF. BASED OF ABOVE...MAIN THREAT OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT WILL BE ALONG/NORTH OF THE OH RIVER. AIRMASS BEGINNING TO SHOW SLIGHT STABILIZING TREND SO STORMS SOUTH OF THE OH RIVER MAY BE SOMEWHAT WEAKER. BELIEVE THUNDERSTORMS SHOULD BE MOSTLY ENDED BY MIDNIGHT FROM MVN TO CGI...P02 LINE AND TO NEAR THE OH RIVER BY DAYBREAK. > AREA LOWS HIGHS POPS WKY 60-65 MID 70S 65 SEMO NEAR 60 MID 70S 52 SIL LOW 60S MID 70S 72 SWIN 60-65 MID 70S 63 HOP/OWB MID 60S MID 70S 56 SHANKLIN
In the hours before
Local storm report, Apr 19, 8:26 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
811 PM CUTLER IL MOTHBALL SIZE HAIL
04/20/95 PERRY REPORTED BY EMS
815 PM SESSER IL 3/4 INCH HAIL
05/06/95 JEFFERSON 8 MILES NORTH OF SESSER
& JEFFERSON COUNTY DES
WATSONLocal storm report, Apr 19, 8:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
845 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
84^5 PM BREWER MO 50 TO 55 MPH WINDS...1/2 INCH
04/19/96 PERRY HAIL NEAR BREWER
REPORTED BY SPOTTER
WATSONLocal storm report, Apr 19, 8:50 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
811 PM CUTLER IL MOTHBALL SIZE HAIL
04/19/95 PERRY REPORTED BY EMS
815 PM SESSER IL 3/4 INCH HAIL
04/19/96 JEFFERSON 8 MILES NORTH dOF SESSER
JEFFERSON COUNTY DES
...CORRECTED DATE...
WATSONLocal storm report, Apr 19, 9:27 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
920 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
902 PM BONNIE IL STEEL SHED DAMAGED
04/19/96 JEFFERSON NEAR BONNIE
REPORTED BY HAM NET
913 PM MURPHYSBORO IL 53 MPH WINDS AT MURPHYSBORO
04/19/96 JACKSON REPORTED BY DES
915 PM FAIRFIELD IL I INCH HAIL
04/19/96 WAYNE SOUTH OF FARIFIELD
REPORTED BY DES
WATSONLocal storm report, Apr 19, 10:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
922 PM PINE MO STRONG WINDS FORCED SMALL CAR
04/19/96 RIPLEY FROM ONE LANE TO THE NEXT
REPORTED EOC
937 PM PIOPOLIS/MCLEANSBORO IL HOUSE DAMAGED HIGHWAY 242
04/19/96 HAMILTON NEAR PIOPOLIS
TREES BLOCKING HIGHWAY 142 NEAR
HIGHWAY 142 MCLEANSBORO
X STATE POLICE AND COUNTY SHERIFF
950 PM MURPHYSBORO IL 56 MPH WINDS REPORTED AT
04/19/96 JACKSON MURPHYSBORO BY EOC
WATSONLocal storm report, Apr 19, 10:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY [1019 PM CDT FRI APR 19 1996]
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
[1015 PM] [MARBLE HILL ] [MO [70 MPH WINDS ] [04/19/96] [BOLLINGER ] [BOLLINGER CO EOCThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:24 PM CDT | Tornado Warning | PAH | Jackson, Perry | 51 min |
| Apr 19, 8:00 PM CDT | Tornado Warning | PAH | Franklin | 45 min |
| Apr 19, 8:15 PM CDT | Tornado Warning | PAH | Jefferson | 45 min |
| Apr 19, 8:46 PM CDT | Tornado Warning | PAH | Hamilton, Wayne | 44 min |
| Apr 19, 8:53 PM CDT | Tornado Warning | PAH | Jackson | 52 min |
| Apr 19, 9:10 PM CDT | Tornado Warning | PAH | Jefferson | 50 min |
| Apr 19, 9:20 PM CDT | Tornado Warning | PAH | Edwards, Wayne, White | 40 min |
| Apr 19, 9:43 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 47 min |
| Apr 19, 9:53 PM CDT | Tornado Warning | PAH | Wabash | 52 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.